MAUDE Adverse Event Report: CATH NYLEX 5F UF 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH NYLEX 5F UF 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 526540
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the doctor was completing a runoff procedure and he was towards the end of the procedure and removed the unknown wire to take pictures.However, the user couldn¿t get a 5f 65cm 8 side holes (sh) universal flush (uf) nylex diagnostic catheter to move and the unknown wire would not advance.The user ¿advanced the wire to strengthen out the kink in the catheter in the ¿horn¿ of the catheter¿.When the user finally was able to remove the catheter, there was a hole that was not there before.The procedure was completed with a 4f non-cordis catheter.There was no reported patient injury.The device was opened in a sterile field.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information was received and section b5 description of event was updated below: the doctor was completing a runoff procedure and he was towards the end of the procedure and removed the competitor's wire to take pictures.However, the user couldn¿t get a 5f 65cm 8 side holes (sh) universal flush (uf) nylex diagnostic catheter to move and the competitor's wire would not advance.The user ¿advanced the wire to strengthen out the kink in the catheter in the ¿horn¿ of the catheter.¿ when the user finally was able to remove the catheter, there was a hole that was not there before.The procedure was completed with a 4f non-cordis catheter.The device was opened in a sterile field.The device was handled according to the instructions for use (ifu).There was no excessive force used during the procedure.The device will not be returned for evaluation.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17975591 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the devices and the reported event.Without the return of the device for analysis, the reported ¿catheter (body/shaft) - resistance/friction - in-patient¿¿ and ¿catheter (body/shaft) - puncture/cut ¿ in patient¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors (advancing the guidewire to strengthen out the kink in the catheter) may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review nor the information available suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
CATH NYLEX 5F UF 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11108501
Report Number9616099-2021-04170
Device Sequence Number3950004
Product Code DQO
UDI-Device Identifier20705032010778
UDI-Public20705032010778
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K971646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number526540
Device Catalogue Number526540
Device Lot Number17975591
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK WIRE, 4F BOSTON CATHETER; UNK WIRE, 4F BOSTON CATHETER